Kentucky, 2013Flooding in Kentucky, January 13 to 18, 2013
January 13 to 18, 2013 · NWS LMK · 9 events in 6 counties and zones
Unseasonably moist air, combined with a nearly stationary boundary draped from Michigan through western Tennessee, lead to several days of heavy rain across west central and central Kentucky. Over a 4 day period from late Thursday, January 10th through Sunday the 14th, 3 to 4 inches of rain were recorded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonably moist air, combined with a nearly stationary boundary draped from Michigan through western Tennessee, lead to several days of heavy rain across west central and central Kentucky. Over a 4 day period from late Thursday, January 10th through Sunday the 14th, 3 to 4 inches of rain were recorded. The highest amounts, around two and one half inches, fell along the Ohio River southwest of Louisville over a 15 hour period ending Sunday afternoon. This led to some very minor flooding across low water crossings and open fields. Several rivers experienced minor flooding on Sunday and Monday, January 13th and 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 13, 11:06 AM CST, 42 minutes earlier.
Area forecast discussion, Jan 13, 11:06 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST SUN JAN 13 2013
...Updated Aviation Discussion...
.Forecast Update...
Issued at 940 AM EST Sun Jan 13 2013
The first heavier wave of precipitation has pushed to the east this
morning with mostly light rain across much of the forecast area.
Southwest portions of central Kentucky are most likely seeing some
moderate rain at this time. The highest rainfall report we have
received for the last 24 hours is a bit over 2 inches, though
portions of Dubois county have likely seen higher amounts.
Though the rain has begun to move out of southern Indiana, it looks
to increase again this afternoon. Another wave of rain is moving
across Arkansas. The latest runs of the rapid refresh and HRRR show
this area moving across the northwestern portions of the forecast
area. Additionally, some heavier rain showers look to continue to
move out of central TN into could central Kentucky. All told, much
of the region may see an additional one to possibly two inches of
rain today. Though not much areal flooding has been reported yet, it
will still be possible this afternoon as rains move once again
across saturated grounds.
Have adjusted the forecast based on current trends. In addition,
temperatures behind the front are falling faster than the previous
forecast, so did some adjustments to the hourly temps as well.
Updates are already out.
&&
.Short Term (Today through Monday)...
Issued at 330 AM EST Sun Jan 13 2013
...Flood Watch in Effect through Sunday Evening for areas along and
west of I-65...
Several disturbances ejecting out of strong southwest flow along a
slow-moving baroclinic zone will be the main story this short term
period. Heavy rain, strong winds, and even some wintry
precipitation on the backside all look in play over the next 36
hours.
The synoptic boundary is currently draped from western Ohio
southwest through southern Indiana and western Kentucky. As waves
ride along this boundary, convergence is enhanced and there have
been several rounds of strong, to occasionally severe thunderstorms
as storms accelerate along the mesoscale cold front. Radar has
shown a weakening trend over the last hour or so, and expect that to
be the general rule through early this morning. However, with 40-50
knots just off the surface, the stronger showers and isolated
thunderstorms will be able to pull down higher momentum air,
resulting in gusts up to 50 MPH.
The strong thunderstorm threat should continue to wane through the
morning hours as storms outrun the better instability. Then the
attention turns to the heavy rain potential. The 13/00Z NAM has a
pretty good handle on current trends, albeit a bit slow with the
precipitation. Thus, have leaned on it for the short term forecast,
but bringing things in a bit quicker. PWATs have risen to near 1.5
inches overnight (00Z OHX sounding came in with 1.29) and warm cloud
depths will remain at 10-12 thousand feet today. Copious moisture
transport on the nose of a low-level jet will feed into the
slow-moving boundary, producing moderate to locally heavy rainfall.
In addition, latest guidance continues to advertise another synoptic
shortwave lifting northeast along the boundary late this morning
into early this afternoon. This will help enhance precipitation
rates, especially across south central Kentucky generally west of
I-65. Think that 2 to 3 inches is possible there, with locally
higher amounts. Elsewhere, generally 1-2 inches is likely as the
front slowly progresses east.
In addition to the heavy rain potential, another added element to
this system is the chance for wintry precipitation as the front
exits. However, latest guidance continues to speed up the
progression of the precipitation, seemingly outrunning the colder
air. However, model soundings do still hint at some "freezing" rain
potential on the backside. I say "freezing", due to the fact that
the ground will be rather wet and warm still, so although surface
temperatures will slide below freezing, no ice accumulation is
expected beside maybe a real light glaze on elevated surfaces.
Otherwise, the system slides to the far southeastern CWA on Sunday
night, ending all precipitation. With many surfaces still remaining
wet, there is a chance of some isolated black ice as temperatures
quickly fall Sunday night into Monday morning. Will have to monitor
this potential closely in the coming 24 hours.
Temperatures will continue to remain very mild this morning ahead of
the cold front, before crashing later in the day as the front sweeps
through. Lows will drop into the low 20s in southern Indiana and
the low 30s across southern KY. Highs on Monday will only climb
into the 30s and lower 40s.
.Long Term (Monday Night - Saturday)...
Issued at 320 AM EST Sun Jan 13 2013
Did not spend time diagnosing the models this forecast cycle because
of returns on 88D. Have blended with the previous forecast with the
new set of model consensus. The product is a forecast that has lows
near normal each day and highs not straying too far from normal
either. Rain chances are limited to the south and east forecast area
Monday night through Tuesday night. Model soundings indicate
temperatures close to freezing for most of the lower levels of the
atmosphere, so cannot rule out either rain or snow, should model
surface and low-level temperatures be off, so will continue to
advertise generally a rain/snow mix. Otherwise, from Wednesday on,
this forecast package will be dry.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1205 PM EST Sun Jan 13 2013
The cold front that will be moving through the area has stalled out
for a bit this morning just to the northwest of SDF. This has
delayed the wind shift and the lower cigs from moving into the
region. Ceilings are still expected to drop to 1 kft or just below
over the next couple of hours at SDF and BWG. In addition, at BWG
some thunderstorms have developed in the area so will carry VCTS
there for a couple of hours.
The main challenge will be the wind shift and ceilings through this
TAF period. The lower ceilings will move out late this evening or
overnight as the cold front moves off to the southeast. Mid and high
clouds will likely hang around overnight and into tomorrow morning.
As the front passes through winds will shift to the northwest and
then to northerly through tomorrow morning.
&&
.Hydrology...
Unseasonably warm, moist air continues to be pooled into the Ohio
Valley. Decent amounts of rain continue to fall ahead of and along
an approaching cold front as the atmosphere is laden with moisture.
Precipitable water values are unseasonably high for this time of
year. Numerous rain showers are expected to continue throughout the
day. Additional rain amounts today look to be in the 1 to 2 inch
range. QPF totals are anticipated to be from about 1.5 to 4 inches
with locally higher amounts will be possible.
What this all translates to is the possibility for some minor areal
(see the issued Flood Watch for more details) and river flooding to
occur along prone banks. The location to watch initially looks to be
Dundee on the Rough River in the Green River basin which may reach
flood stage tonight. Additional spots to watch over the next 24 to
36 hours include locations along the Green and Salt River basins as
well as small creeks and streams. This includes Rochester, Alvaton
(Drakes Creek), Woodbury, and Boston (Rolling Fork River). As the
precipitation moves off toward the north and east, additional basins
will be under close observation as the rain flows downstream.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...FLOOD WATCH UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
KYZ023>030-053-061>063-070>075.
Update...........EER
Short Term.......KD
Long Term........RJS
Aviation.........EER
Hydrology........LG/AMSHazardous weather outlook, Jan 13, 11:32 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1232 PM EST SUN JAN 13 2013
KYZ043-049-056-057-066-067-078-082-142045-
NICHOLAS KY-CLARK KY-GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
RUSSELL KY-CLINTON KY-
INCLUDING THE CITIES OF...CARLISLE...WINCHESTER...LANCASTER...
RICHMOND...LIBERTY...STANFORD...JAMESTOWN...ALBANY
1232 PM EST SUN JAN 13 2013 /1132 AM CST SUN JAN 13 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AN AREA OF MODERATE TO HEAVY RAINFALL WILL PUSH THROUGH THE REGION
TODAY AS A COLD FRONT SWEEPS THROUGH. AMOUNTS OF ONE TO ONE AND A
HALF INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
COLDER AIR WILL FILTER IN ON THE BACKSIDE OF THIS SYSTEM TONIGHT.
THIS WILL RESULT IN RAIN CHANGING OVER TO A BRIEF PERIOD OF LIGHT
FREEZING RAIN OR SNOW. LITTLE TO NO ICE OR SNOWFALL ACCUMULATIONS
ARE EXPECTED. HOWEVER...WITH THE LINGERING MOISTURE ON SURFACES
AND TEMPERATURES FALLING INTO THE 20S...SLICK SPOTS MAY DEVELOP ON
AREA ROADWAYS TONIGHT INTO MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING TODAY.
INZ076>079-083-084-089>092-KYZ023>042-045>048-053>055-061>065-
070>077-081-142045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-
BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-CUMBERLAND KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...BURKESVILLE
1232 PM EST SUN JAN 13 2013 /1132 AM CST SUN JAN 13 2013/
...FLOOD WATCH IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AN AREA OF MODERATE TO HEAVY RAINFALL WILL PUSH THROUGH THE REGION
TODAY AS A COLD FRONT SWEEPS THROUGH. AMOUNTS OF ONE TO ONE AND A
HALF INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THIS MAY CAUSE MINOR AREAL FLOODING OR FLOODING ON LOCAL RIVERS.
COLDER AIR WILL FILTER IN ON THE BACKSIDE OF THIS SYSTEM TONIGHT.
THIS WILL RESULT IN RAIN CHANGING OVER TO A BRIEF PERIOD OF LIGHT
FREEZING RAIN OR SNOW. LITTLE TO NO ICE OR SNOWFALL ACCUMULATIONS
ARE EXPECTED. HOWEVER...WITH THE LINGERING MOISTURE ON SURFACES
AND TEMPERATURES FALLING INTO THE 20S...SLICK SPOTS MAY DEVELOP ON
AREA ROADWAYS TONIGHT INTO MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING TODAY.
KD/RJS/EER
In the hours before
Special weather statement, Jan 13, 10:55 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 AM CST SUN JAN 13 2013
KYZ062-063-070>074-131740-
ALLEN KY-BARREN KY-EDMONSON KY-HART KY-LOGAN KY-SIMPSON KY-WARREN KY-
1055 AM CST SUN JAN 13 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1051 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
FRANKLIN TO 24 MILES SOUTHWEST OF CROSS PLAINS...AND MOVING NORTHEAST
AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
SCOTTSVILLE...
PLUM SPRINGS...
MUNFORDVILLE...
PETROS AND WOODBURN...
RICH POND AND ROCKFIELD...
WARREN COUNTY REGIONAL AIRPORT AND PEDEN MILL...
BRISTOW AND TEMPERANCE...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8659 3664 8687 3685 8678 3708 8648
3730 8586 3663 8618 3665 8636 3665 8652
3663 8657
TIME...MOT...LOC 1655Z 232DEG 51KT 3679 8662 3629 8687
AMSSpecial weather statement, Jan 13, 11:42 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM CST SUN JAN 13 2013
KYZ064-071>076-131830-
ALLEN KY-BARREN KY-GREEN KY-METCALFE KY-MONROE KY-SIMPSON KY-WARREN
KY-
1142 AM CST SUN JAN 13 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1137 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
GLASGOW TO 6 MILES EAST OF PORTLAND...AND MOVING NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSVILLE...
MOUNT VICTOR...
GLASGOW...
CARDEN AND STOVALL...
GLASGOW MUNICIPAL AIRPORT AND CEDAR SPRINGS...
GOODNIGHT AND GRIDERVILLE...
MOUNT ZION AND OAK FOREST...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 48.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8648 3701 8639 3707 8616 3705 8608
3709 8607 3720 8560 3662 8590
TIME...MOT...LOC 1743Z 242DEG 35KT 3701 8607 3660 8634
AMSFlood, Warren
- When
- January 13, 11:48 AM CST
- Where
- Warren County, 1.18 mi NNE of Blue Level to 1.14 mi NNE of Blue Level
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.995, -86.520
The Public reported that water completely covered Morgantown Road just east of Briggs Hill Road.
Flood, Simpson
- When
- January 13, 12:15 PM CST
- Where
- Simpson County, 1.61 mi ENE of Franklin to 1.7 mi ENE of Franklin
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 36.729, -86.543
A county official reported that low water crossings along three roads near Franklin were closed due to high water.
Flood, Butler
- When
- January 13, 1:31 PM CST
- Where
- Butler County, 1.38 mi N of Casey to 1.37 mi N of Casey
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.350, -86.620
Minor flooding brought water over State Highway 340 near Oak Ridge.
Flood, Bourbon
- When
- January 13, 11:20 PM EST to January 15, 5:15 PM EST
- Where
- Bourbon County, 0.17 mi N of Paris to 0.28 mi W of Paris
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.222, -84.250
Several days worth of heavy rain across the Kentucky Bluegrass brought minor flooding to Stoner Creek at Paris. The creek crested at 18.6 feet during the early morning hours on the 14th of January. Flood stage is 18 feet.
Flood, Ohio
- When
- January 14, 1:50 AM CST to January 15, 9:00 PM CST
- Where
- Ohio County, 0.23 mi SSW of Davidson to 0.18 mi SSW of Davidson
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.547, -86.721
Heavy rain over several days brought minor river flooding to the Rough River at Dundee. This river crested at 26.5 feet during the evening of January 15th, just barely exceed flood stage, which is 25 feet.
Flood, Warren
- When
- January 14, 7:25 AM CST to January 15, 2:35 AM CST
- Where
- Warren County, 1.37 mi N of Masseys Mill to 1.26 mi N of Masseys Mill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.900, -86.382
Several days of heavy rain ending on January 13th led to minor flooding on Drake's Creek at Alvaton one day later. During the early afternoon on January 14th, Drake's Creek crested at 26.3 feet. Flood stage at Alvaton is 22 feet.
Flood, Butler
- When
- January 14, 6:15 PM CST to January 17, 9:00 AM CST
- Where
- Butler County, 0.87 mi ENE of Woodbury to 1.3 mi E of Woodbury
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.185, -86.635
As a result of several days of heavy rain ending on January 13th, the Green River brought minor flooding to Woodbury. At Woodbury, flood stage is 33 feet. The Green River reached a crest of 36 feet by late afternoon on the 15th.
Flood, Nelson
- When
- January 15, 6:40 AM EST to January 16, 12:50 PM EST
- Where
- Nelson County, 1.9 mi WSW of Boston to 2.18 mi WSW of Boston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.766, -85.700
Heavy rain over several days ending on January 13th led to minor flooding on the Rolling Fork River at Boston. The river crested at 36. 2 feet during the early evening of the 15th. Flood stage is 35 feet.
Flood, Butler
- When
- January 15, 6:15 PM CST to January 18, 8:30 AM CST
- Where
- Butler County, 0.69 mi SE of Rochester to 0.34 mi ESE of Rochester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.212, -86.892
Several days of heavy rain led to minor flooding on the Green River at Rochester Ferry. Flood stage at Rochester Ferry is 17 feet. The Green River crested at 18.6 feet during the evening hours on January 16th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, January 13, 20131 death · 13 events
- Coastal Flood and High Surf in Puerto Rico, January 13 to 16, 20131 death · 2 events
- Avalanche in Colorado, January 13, 20131 death · 1 event
- Flood in Indiana, January 13, 20131 death · 1 event
- Ice Storm in Mississippi, January 13 to 14, 2013$270,000 · 12 events
- Tornado in Mississippi, January 13, 2013$100,000 · EF1 · 1 event
- Tornado in Mississippi, January 13, 2013$40,000 · EF1 · 1 event
- Flash Flooding in Arkansas, January 13, 2013$120,000 · 2 events
- Tornado and Flash Flooding in Tennessee, January 13, 2013$77,000 · EF0 · 8 events
- Tornadoes in Louisiana, January 13, 2013$40,000 · EF0 · 2 events
- Flash Flooding in Mississippi, January 13, 2013$35,000 · 3 events
- Flash Flooding and Flooding in Tennessee, January 13, 2013$25,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419511, 419512, 419513, 429536, 429527, 429543, 429525, 429532, 429524.